On Almost Fixed Point Free Automorphisms

Aner Shalev*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

34 Scopus citations

Abstract

Ideas from the theory of p-adic analytic groups are employed in the study of finite groups having automorphisms with few fixed points. In particular we prove that the derived length of a finite p-group admitting an automorphism of order pk with pm fixed points is bounded in terms of p, m, k. This extends a well-known result of Alperin dealing with the case k = 1. Some applications to soluble groups are also given.

Original languageAmerican English
Pages (from-to)271-282
Number of pages12
JournalJournal of Algebra
Volume157
Issue number1
DOIs
StatePublished - May 1993
Externally publishedYes

Fingerprint

Dive into the research topics of 'On Almost Fixed Point Free Automorphisms'. Together they form a unique fingerprint.

Cite this